Adderall withdrawal

By Daniel J. Tomasulo, PhD, TEP, MFA, MAPP

I started taking adderall again.(2 WEEKS AGO) I’m up to 300 mg daily. I need to know how to lessen my dose, without getting sick. it makes me not want to be around people. super cranky… i want to stop but HOW???

A: As a psychologist I cannot give medical advice, but I can suggest you go back to the person prescribing the Adderall and explain your symptoms.  I am certain these symptoms are among the multitude of reactions people have had. Adderall is a combination of dextroamphetamine and and amphetamine which can be both habit-forming and capable of causing severe depression and extreme tiredness if it is stopped too abruptly. Here is a very detailed and highly informative  government document from the National Library of Health.  Note that they too will recommend your physician monitor the alteration of your medicine.

Although Adderall may be used for other reasons it is most often prescribed for ADHD. Here is an article you might find interesting about the variety of medicines used to treat ADHD with links to other supporting documents. 

I recommend you follow up on this as soon as you can.

Wishing you patience and peace,
Dr. Dan

Photo

 

 

Last reviewed: By John M. Grohol, Psy.D. on 31 Jul 2010

APA Reference
Tomasulo, D. (2010). Adderall withdrawal. Psych Central. Retrieved on July 24, 2014, from http://psychcentral.com/ask-the-therapist/2010/07/31/adderall-withdrawal/